Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 27, 2016, 12:12 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 12:12 PM MDT (18:12 UTC)
- Expired
- May 27, 2016, 12:24 PM MDT
- In force
- 12 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
741
WUUS53 KGLD 271812
SVRGLD
COC017-063-271900-
/O.NEW.KGLD.SV.W.0129.160527T1812Z-160527T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1212 PM MDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...
NORTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 100 PM MDT
* AT 1212 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH
OF CHEYENNE WELLS...MOVING NORTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTH CENTRAL KIT CARSON AND NORTHEASTERN CHEYENNE COUNTIES IN EAST
CENTRAL COLORADO.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 161 AND 173.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3908 10220 3895 10227 3903 10263 3918 10249
TIME...MOT...LOC 1812Z 114DEG 21KT 3905 10232
HAIL...1.00IN
WIND...60MPH
$$
JN1 follow-up statement
616
WWUS53 KGLD 271824
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1224 PM MDT FRI MAY 27 2016
COC017-063-271833-
/O.CAN.KGLD.SV.W.0129.000000T0000Z-160527T1900Z/
KIT CARSON CO-CHEYENNE CO-
1224 PM MDT FRI MAY 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3908 10220 3895 10227 3903 10263 3918 10249
TIME...MOT...LOC 1821Z 114DEG 21KT 3908 10240
$$
JNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:30 AM MDT, 42 minutes earlier.
Area forecast discussion, May 27, 11:30 AM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1130 AM MDT FRI MAY 27 2016 .UPDATE... Issued at 926 AM MDT Fri May 27 2016 Update issued to forecast to adjust pops down for rest of the morning hours. Latest radar trend for the precipitation to our west has weakened. Do expect an increase later in the day and have trended forecast as such. && .SHORT TERM...(Today through Sunday night) Issued at 344 AM MDT Fri May 27 2016 Main forecast issue is the forecast through tonight. Satellite showing an amplified and blocky pattern from the Pacific into eastern North America. Slow moving upper low that brought significant and hazardous weather to the area yesterday remains spinning over the western portion of our area. At jet level...models started out fine. At mid levels...models having a hard time resolving/starting out with the details of the complicated upper trough...our slow moving low included...over the central portion of the country. Even though all have their problems overall the Gfs, Canadian, and Ecmwf were doing a little bit better. The high resolution was doing well initially on the surface wind field followed by the Gfs/Ecmwf. Gfs started out best on the low level thermal field. Today/tonight... Closed upper low currently spinning over/near the western portion of the area. Models have slowed this system down and are in no hurry move this system to the east. Currently area is precipitation free except for the far western portion of the area. However, deformation zone/frontogenesis is producing a large swatch of precipitation on the west side of system. Right now it is showers with embedded thunderstorms. Theta-e lapse rates are very favorable for a strong response to the forcing as it moves across. Models show this lift moving across the forecast area through tonight as spokes of vorticity/mid level lift and the deformation zone rotate/move across the area. So expect a rather widespread area of rainfall to move across the area and then decreasing tonight. Currently the eastern portion of the area is under a slight risk for severe weather. This area will probably see the most sun and with the lapse rates and lift moving in from the west, can definitely see that happening. Of concern with cold temperatures aloft will be the possibility of non-supercellur tornadoes developing. The western portion of the area will be the coolest due to the cloud cover and precipitation being there the earliest. Saturday/Saturday night...There may be a short period lingering rainfall in the northeast but that not expected to last long. Shortwave ridging will move in behind the system. Models are producing some light qpf in the far west in the afternoon and not entirely sure why. Most of the lift waits to come in during the evening and especially the overnight hours. Qpf init gave some very light qpf amounts, and will leave the slight chance for now but am not terribly excited about it. As stated above, lift increases during the night as shortwave ridge works its way to the east. A negatively tilted shortwave moves into the area after 06z with a strong warm air advection/mid level lift moving in as well. Elevated cape also increases during that time. Qpf amounts are light at this time so will only have a slight chance but can see the possibility of raising these pops. There will be more sun and warmer temperatures and made only minor adjustments to the previous forecast. Sunday/Sunday night...There looks to be some ongoing precipitation in the morning per the above shortwave trough and instability. In the afternoon and nighttime a stronger shortwave trough will move through. So will have a slight chance in the morning then a low chance for the afternoon and nighttime. Guidance is warmer for the maxes and am a little leary of that. Clouds will be thickening up with upslope surface winds in place. Ended up only making minor adjustments. .LONG TERM...(Monday through Friday) Issued at 231 AM MDT Fri May 27 2016 The extended period will continue to see an unsettling pattern at least through Thursday. A longwave trough, will develop embedded lows, as it moves out of the Pacific Northwest, towards the east, and deepens when it crosses over the High Plains during the middle of the week. This will cause a series shortwaves to pass over the Tri-State area and producing a chance of showers and thunderstorms. It will also bring cooler air to the region resulting in the afternoon highs reaching into the low to mid 70s by the end of the week. During the latter part of the week, a longwave ridge will build over the Rockies and move towards the east, as the longwave trough moves out of the plains. As a result, expect precipitation chances to decrease and temperatures to increase heading into next && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1129 AM MDT Fri May 27 2016 A mix of vfr/mvfr conditions is expected for the forecast period with ceilings ranging from bkn015 up to bkn060. 3-6sm -shra br thru 03z tonight with some vcts 19z-23z. Winds ne around 10kts becoming nw by 00z tonight. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...BULLER LONG TERM...BW AVIATION...JN
Hazardous weather outlook, May 27, 10:11 AM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1011 AM MDT FRI MAY 27 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281615- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1011 AM MDT FRI MAY 27 2016 /1111 AM CDT FRI MAY 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. AT THIS TIME...IT IS POSSIBLE THAT SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE ALONG AND EAST OF A LINE FROM COLBY TO ATWOOD TO TRENTON. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. ON SUNDAY A FEW OF THE THUNDERSTORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, May 27, 6:23 AM MDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
623 AM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 5 S TRIBUNE 38.40N 101.75W
05/26/2016 E1.50 INCH GREELEY KS TRAINED SPOTTER
UP TO PING PONG BALL SIZE HAIL
0505 PM TORNADO 8 SSE KIT CARSON 38.65N 102.74W
05/26/2016 CHEYENNE CO TRAINED SPOTTER
0509 PM TSTM WND GST 5 SE KIT CARSON 38.71N 102.73W
05/26/2016 E90.00 MPH CHEYENNE CO TRAINED SPOTTER
0512 PM TSTM WND GST KIT CARSON 38.76N 102.80W
05/26/2016 M76.00 MPH CHEYENNE CO MESONET
0523 PM TORNADO 1 N FIRSTVIEW 38.83N 102.53W
05/26/2016 CHEYENNE CO TRAINED SPOTTER
0527 PM TORNADO 1 N SEIBERT 39.31N 102.87W
05/26/2016 KIT CARSON CO TRAINED SPOTTER
0530 PM HAIL 9 S WHEELER 39.63N 101.74W
05/26/2016 M1.00 INCH CHEYENNE KS LAW ENFORCEMENT
0531 PM TSTM WND GST 9 NNE KIT CARSON 38.88N 102.73W
05/26/2016 M61.00 MPH CHEYENNE CO MESONET
0532 PM FUNNEL CLOUD 11 S WHEELER 39.59N 101.72W
05/26/2016 CHEYENNE KS PUBLIC
0536 PM HAIL GOODLAND 39.35N 101.71W
05/26/2016 E1.25 INCH SHERMAN KS BROADCAST MEDIA
0537 PM HAIL 14 NNW HORACE 38.67N 101.85W
05/26/2016 E1.50 INCH GREELEY KS TRAINED SPOTTER
0538 PM HAIL GOODLAND 39.35N 101.71W
05/26/2016 M1.00 INCH SHERMAN KS NWS EMPLOYEE
0540 PM HAIL GOODLAND 39.35N 101.71W
05/26/2016 E1.00 INCH SHERMAN KS TRAINED SPOTTER
0548 PM FUNNEL CLOUD 10 S WHEELER 39.62N 101.70W
05/26/2016 CHEYENNE KS TRAINED SPOTTER
0550 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
05/26/2016 E60.00 MPH CHEYENNE CO TRAINED SPOTTER
0550 PM FUNNEL CLOUD 1 N STRATTON 39.32N 102.60W
05/26/2016 KIT CARSON CO TRAINED SPOTTER
0603 PM TSTM WND GST 11 SE RUSSELL SPRINGS 38.80N 101.03W
05/26/2016 E50.00 MPH LOGAN KS EMERGENCY MNGR
WIND, BLOWING DIRT, POSSIBLE WALL CLOUD.
0604 PM HAIL 3 W LEOTI 38.48N 101.41W
05/26/2016 M1.75 INCH WICHITA KS PUBLIC
0610 PM TORNADO 2 W BURLINGTON 39.31N 102.31W
05/26/2016 KIT CARSON CO PUBLIC
0610 PM TORNADO 2 E BURLINGTON 39.31N 102.23W
05/26/2016 KIT CARSON CO TRAINED SPOTTER
0614 PM TSTM WND GST 1 S BURLINGTON 39.29N 102.27W
05/26/2016 M74.00 MPH KIT CARSON CO ASOS
0621 PM HAIL 8 NE LEOTI 38.56N 101.25W
05/26/2016 E2.75 INCH WICHITA KS PUBLIC
PING PONG TO BASEBALL SIZE HAIL CALLED IN TO WICHITA
COUNTY DISPATCH.
0627 PM TSTM WND DMG KANORADO 39.34N 102.04W
05/26/2016 SHERMAN KS TRAINED SPOTTER
SEVERE WIND DAMAGE REPORTED IN KANORADO.
0627 PM TSTM WND DMG 5 W COLBY 39.39N 101.14W
05/26/2016 THOMAS KS LAW ENFORCEMENT
POWER LINES DOWN, I70 IS CLOSED AT MILE MARKER 38. NEAR
ZERO VISIBILITY DUE TO BLOWING DUST.
0627 PM FUNNEL CLOUD 1 E BIRD CITY 39.75N 101.51W
05/26/2016 CHEYENNE KS LAW ENFORCEMENT
0628 PM TSTM WND GST 5 W GOODLAND 39.35N 101.80W
05/26/2016 M91.00 MPH SHERMAN KS TRAINED SPOTTER
0632 PM TSTM WND DMG GOODLAND 39.35N 101.71W
05/26/2016 SHERMAN KS NWS EMPLOYEE
FENCE AND GUTTER TORN DOWN
0636 PM FUNNEL CLOUD 5 NNE MCDONALD 39.86N 101.34W
05/26/2016 RAWLINS KS LAW ENFORCEMENT
0638 PM HAIL 12 NNW RULETON 39.50N 101.97W
05/26/2016 M0.75 INCH SHERMAN KS TRAINED SPOTTER
0638 PM TSTM WND GST 12 NNW RULETON 39.50N 101.97W
05/26/2016 M70.00 MPH SHERMAN KS TRAINED SPOTTER
0641 PM TSTM WND GST GOODLAND 39.35N 101.71W
05/26/2016 M67.00 MPH SHERMAN KS ASOS
ASOS HAD 67 MPH RECORDED. HOWEVER...HIGHER GUSTS LIKELY
BUT NOT RECORDED DUE TO NEARLY STEADY PERIOD OF
COMMUNICATIONS BEING DOWNN DURING HEIGHT OF THE STORM.
0646 PM TSTM WND GST 12 N EDSON 39.50N 101.54W
05/26/2016 E80.00 MPH SHERMAN KS NWS EMPLOYEE
0704 PM TSTM WND GST 6 W MINGO 39.27N 101.07W
05/26/2016 M71.00 MPH THOMAS KS MESONET
0708 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
05/26/2016 M69.00 MPH CHEYENNE KS LAW ENFORCEMENT
ZERO VISIBILITY ASSOCIATED WITH WIND GUSTS.
0708 PM TSTM WND GST 2 W MINGO 39.28N 101.00W
05/26/2016 E60.00 MPH THOMAS KS TRAINED SPOTTER
NEAR ZERO VISIBILITY DUE TO HIGH WINDS BLOWING DUST.
0709 PM TSTM WND GST 2 E COLBY 39.39N 101.01W
05/26/2016 M73.00 MPH THOMAS KS MESONET
0709 PM TSTM WND GST COLBY 39.39N 101.05W
05/26/2016 M58.00 MPH THOMAS KS MESONET
0710 PM TSTM WND GST COLBY 39.39N 101.05W
05/26/2016 E68.00 MPH THOMAS KS PUBLIC
0713 PM TSTM WND GST COLBY 39.39N 101.05W
05/26/2016 M73.00 MPH THOMAS KS MESONET
COLBY WATER TREATMENT PLANT.
0714 PM TSTM WND GST 13 NNW RULETON 39.52N 101.93W
05/26/2016 M62.00 MPH SHERMAN KS MESONET
0715 PM TSTM WND GST ST. FRANCIS 39.77N 101.80W
05/26/2016 M78.00 MPH CHEYENNE KS AWOS
0716 PM DUST STORM 10 S ATWOOD 39.67N 101.04W
05/26/2016 RAWLINS KS EMERGENCY MNGR
NEAR ZERO VISIBILITY AND SIGNIFICANT WINDS DUE TO
THUNDERSTORM OUTFLOW.
0721 PM FUNNEL CLOUD 2 S CULBERTSON 40.20N 100.84W
05/26/2016 HITCHCOCK NE STORM CHASER
0725 PM TSTM WND DMG KIT CARSON 38.76N 102.80W
05/26/2016 CHEYENNE CO LAW ENFORCEMENT
ROOF COLLAPSE, SEVERAL SEMI TRUCKS TURNED OVER, MULTIPLE
TREES AND POWER LINES DOWN ACROSS TOWN.
0730 PM NON-TSTM WND GST 1 S BURLINGTON 39.29N 102.27W
05/26/2016 M68.00 MPH KIT CARSON CO ASOS
ASOS
0735 PM TSTM WND GST 7 NW ATWOOD 39.88N 101.13W
05/26/2016 E60.00 MPH RAWLINS KS TRAINED SPOTTER
GROUND 70 PERCENT COVERED IN HALF INCH HAIL
0746 PM TSTM WND GST 2 N ATWOOD 39.84N 101.05W
05/26/2016 M77.00 MPH RAWLINS KS MESONET
0753 PM TSTM WND GST 7 WNW HERNDON 39.96N 100.91W
05/26/2016 M60.00 MPH RAWLINS KS MESONET
0753 PM HEAVY RAIN 9 SE BENKELMAN 39.96N 101.41W
05/26/2016 M1.75 INCH CHEYENNE KS PUBLIC
HEAVY RAIN HAD ENDED, TIME ESTIMATED FROM RAINFALL.
0755 PM TSTM WND GST 7 WNW HERNDON 39.96N 100.91W
05/26/2016 M60.00 MPH RAWLINS KS MESONET
0805 PM TSTM WND GST PARK 39.11N 100.36W
05/26/2016 E60.00 MPH GOVE KS EMERGENCY MNGR
50-60 MPH WIND GUSTS ESTIMATED BY EMERGENCY MANAGER. NO
VISIBILITY ISSUES DUE TO BLOWING DUST. WINDS WERE BETWEEN
GRAINFIELD AND QUINTER.
0805 PM TSTM WND GST 2 N TRAER 39.96N 100.65W
05/26/2016 M68.00 MPH DECATUR KS TRAINED SPOTTER
0815 PM TSTM WND GST 3 S DANBURY 40.00N 100.40W
05/26/2016 M58.00 MPH DECATUR KS MESONET
0820 PM TSTM WND GST MORLAND 39.35N 100.07W
05/26/2016 M60.00 MPH GRAHAM KS TRAINED SPOTTER
RELAYED BY GRAHAM COUNTY SHERIFF.
0938 PM HEAVY RAIN 3 W PARKS 40.04N 101.79W
05/26/2016 M2.50 INCH DUNDY NE PUBLIC
&&
JNLocal storm report, May 27, 7:53 AM MDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 AM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG BURLINGTON 39.31N 102.27W
05/26/2016 KIT CARSON CO LAW ENFORCEMENT
TREES...POWERLINES AND POWERPOLES DOWN IN AND AROUND THE
BURLINGTON AREA AS WELL AS OTHER LOCALES AROUND KIT
CARSON COUNTY
&&
JNLocal storm report, May 27, 8:04 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
804 AM MDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG KIT CARSON 38.76N 102.80W
05/26/2016 CHEYENNE CO LAW ENFORCEMENT
2 ROOF COLLAPSES REPORTED AS WELL AS NUMEROUS TREES DOWN.
&&
JNSpecial weather statement, May 27, 11:03 AM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1103 AM MDT FRI MAY 27 2016
COZ091-092-271800-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
1103 AM MDT FRI MAY 27 2016
...SPECIAL WEATHER STATEMENT...
AT 1101 AM MDT...DOPPLER RADAR WAS TRACKING AN AREA OF STRONG
DEVELOPING THUNDERSTORMS 6 MILES NORTHWEST OF KIT CARSON...OR 29
MILES WEST OF CHEYENNE WELLS... MOVING WEST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KIT CARSON...AROYA...WILD HORSE AND FIRSTVIEW.
LAT...LON 3869 10317 3869 10316 3913 10316 3923 10315
3908 10248 3861 10244 3861 10317
TIME...MOT...LOC 1701Z 100DEG 39KT 3881 10291
JNSpecial weather statement, May 27, 11:09 AM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT FRI MAY 27 2016 COZ090-KSZ001-NEZ079-271745- YUMA COUNTY CO-CHEYENNE KS-DUNDY NE- 1109 AM MDT FRI MAY 27 2016 ...SPECIAL WEATHER STATEMENT... AT 1108 AM MDT/1208 PM CDT/...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM NEAR HAIGLER...OR 15 MILES EAST OF WRAY...MOVING NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... HAIGLER AND LAIRD. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 251 AND 253. LAT...LON 4004 10178 3994 10194 4019 10228 4033 10202 TIME...MOT...LOC 1708Z 147DEG 23KT 4006 10194 JN
Special weather statement, May 27, 11:47 AM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1147 AM MDT FRI MAY 27 2016 COZ090-NEZ079-271900- YUMA COUNTY-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BENKELMAN 1147 AM MDT FRI MAY 27 2016 ...STRONG THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF YUMA AND DUNDY COUNTIES THIS AFTERNOON... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING NORTHWEST THROUGH NORTHERN PORTIONS OF YUMA COUNTY IN COLORADO...AND DUNDY COUNTY IN NEBRASKA. SOME OF THESE STORMS MAY BECOME STRONG THROUGH 100 PM WITH WIND GUSTS ABOVE 30 MPH...HAIL UP TO A HALF AN INCH AND LOCALLY HEAVY DOWNPOURS. JN
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:54 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 51 min |
| May 26, 7:45 PM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 73 min |
| May 26, 7:57 PM MDT | Flash Flood Warning | GLD | Yuma | 3 hr |
| May 26, 9:30 PM MDT | Special Weather Statement | GLD | Kit Carson, Yuma | 45 min |
| May 26, 10:52 PM MDT | Areal Flood Warning | GLD | Yuma | 12 hr |
| May 27, 11:03 AM MDT | Special Weather Statement | GLD | Cheyenne | 57 min |
| May 27, 11:54 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 20 min |
| May 27, 12:34 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 27 min |
| May 27, 12:51 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 21 min |
| May 27, 1:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 22 min |
| May 27, 2:04 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| May 27, 2:13 PM MDT | Tornado Warning | GLD | Yuma | 32 min |
| May 27, 2:25 PM MDT | Tornado Warning | GLD | Yuma | 35 min |
| May 27, 2:38 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 37 min |
| May 27, 3:00 PM MDT | Tornado Warning | GLD | Cheyenne | 30 min |
| May 27, 3:23 PM MDT | Tornado Warning | GLD | Cheyenne | 21 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.